Has anyone found that it is harder to maintain a healthy weight without getting fatter when the disease is more active and then a beneficial effect temporarily from IVIG? Just curious.
Some of the medication I take for nerve pain makes me gain weight. I didn't think that this was possible but after changing over to different nerve pain meds my weight went up dramatically. I have been on Ivig since 2009 every fortnight. I have found that it gives me some energy but has not so far made any dramatic difference to my symptoms. I get bad reactions from Ivig even when medicated and even when I do pre-treatment hydration and antihystamines. I hydrate before and during the day of infusion as well as the following day. If I don't do this I can become very ill. The rate of infusion can give me a hard time but for some reason the hospital just won't entertain a slower infusion. Go figure! I am in the process of stopping Ivig. I have had a change of hospitals and the Doctor there doesn't agree with my Neurologist that this is what my disease is and wants to go back and get new MRI scans, more blood tests, spinal tap, etc. I am NOT going to do this. For me to get Ivig I have to agree to his demands and I have had enough and won't do it. Some patients do well with Ivig, some not so good and in my case it doesn't make much difference.